VagiFem Suppositories

ZeacaneJanuary 20, 2002

Due to increased vaginal dryness (lack of lubrication), gyn has suggested VagiFem suppositories. I believe they're inserted twice weekly to stimulate lubrication, and that they are estridiol. Although gyn has assured me it isn't absorbed into bloodstream, it shouldn't have any ill effects re my past hystory of endometrial hyperplasia, I am still concerned. Has anyone had any experience with (or knowledge of) this prescription product? What side effects (if any)? Has it been of any benefit? Should I be concerned using it in view of my past hystory? Thanks for any input.

Thank you for reporting this comment. Undo
framboise

I think it's prudent to be concerned and extra-vigilant, but so far indications are (it's only been on the market a couple years) that this drug (or, rather, its very low dose) does not, in fact, affect things much beyond the vagina and local urinary tract. This particular form of estrogen supplementation is getting favorable reviews from users just because it allows them to maintain very low (if any) levels of systemic hormone use while addressing local symptoms very effectively.

If you like the idea, giving it a trial of several months to see if it a) relieves your symptoms or b) causes a recurrence of the hyperplasia might be a reasonable plan.

    Bookmark   January 20, 2002 at 3:22PM
Thank you for reporting this comment. Undo
Leigh_K

Several weeks ago we discussed the effects this product might have on a woman's male partner, since unlike the E-String it cannot be removed prior to intercourse. Does your information packet say anything about the length of time which should elapse after use in relation to intercourse? If not, this might be a question to ask your doctor.

    Bookmark   January 20, 2002 at 3:51PM
Thank you for reporting this comment. Undo
salena

I have been usihng VagiFem for about a year with no side effects, or any 'problems'. It is a
God-send.

    Bookmark   January 24, 2002 at 3:54PM
Thank you for reporting this comment. Undo
drrazzle

This all sounded good to me so I went to their website. Lots of info but contraindicated for those with a uterine cancer history (me). Oh well. My doctor told me stick to replens and astroglide. Yuck.

Here is a link that might be useful: vagifem

    Bookmark   January 29, 2002 at 5:20PM
Thank you for reporting this comment. Undo
potato

Does anyone feel anxiety or nervousness with the use of vagifem? I put them in and everytime i do, an hour later i feel nervousness and anxiety..

    Bookmark   February 9, 2002 at 3:39PM
Thank you for reporting this comment. Undo
Lorran

potato, You and I have such similiar effects. I feel nervous and anxious using vagi fem. But it also increase my urination problem. Which the doc and I was hoping to correct. I have read that some people are just hyper sensitive to plant derived estrogen (17B estradiol hemihydrate, estrace. I read an article stating that in some people the soy and yam based product can affect the thyroid. Perhaps shoving it into the hyper state.

    Bookmark   February 20, 2002 at 2:35AM
Thank you for reporting this comment. Undo
lucile55

Lorran, interesting what you said about feeling anxious,..I have recently started taking VagiFem about 4 weeks ago. Currently having dizziness symptoms, not sure if it's from that or not, but I am going to stop the VagiFem and see if the dizziness goes away.

    Bookmark   July 8, 2010 at 11:30PM
Thank you for reporting this comment. Undo
tjhawk007_hotmail_com

I started on the Vagifem due to dryness and have had a horrible dizzy feeling so I stopped taking it yesterday and I already feel much better today the dizzyness is going away. I am disappointed that I can't use it but my health is more important not sure what to do now! Getting old is a pain!

    Bookmark   January 2, 2011 at 4:51PM
Sign Up to comment
More Discussions
Aches and Pains- premenopausal
I'm 44 and premenopausal grandma of 3,soon to be 4........
glammato4
Peri-menopause ???
Hi - I'm new here so sorry if this question has been...
Trikki
Anyon experience this? Age 53 - very heavy bleeding
I am 53 and had my last "full" period about...
wifetojoeiii
severe vaginal atrophy
I hope someone can give me some good advice. I have...
coco2008
Advice on HRT
I am 53, I have not had a period in about 2 years....
gigim
© 2015 Houzz Inc. Houzz® The new way to design your home™